Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Counting commutators


Author: R. J. Miech
Journal: Trans. Amer. Math. Soc. 189 (1974), 49-61
MSC: Primary 20F35
MathSciNet review: 0333014
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let G be a group generated by x and y, $ {G_2}$ be the commutator subgroup of G, and $ {G_1}$ be the group generated by y and $ {G_2}$. This paper contains explicit expansions of $ {y^{{x^m}}}$ modulo [ $ {G_2},{G_2},{G_2}$] and $ {(xy)^m}$ modulo [ $ {G_1},{G_1},{G_1}$]. The motivation for these results stem from the p-groups of maximal class, for a large number of these groups have $ [{G_1},{G_1},{G_1}] = 1$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20F35

Retrieve articles in all journals with MSC: 20F35


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1974-0333014-X
PII: S 0002-9947(1974)0333014-X
Keywords: Commutators
Article copyright: © Copyright 1974 American Mathematical Society